Alert archive / Michigan / Wind Advisories in 2013
Wind Advisory 1, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Jan 19, 2013, 3:13 PM EST for 17 counties in Michigan. It took effect at Jan 20, 2013, 12:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2013, 3:13 PM EST (20:13 UTC)
- In effect from
- Jan 20, 2013, 12:00 AM EST
- Expired
- Jan 20, 2013, 8:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521 WWUS73 KDTX 192013 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 313 PM EST SAT JAN 19 2013 ...STRONG WINDS WILL DEVELOP OVERNIGHT... .AN ARCTIC COLD FRONT WILL TRACK ACROSS SOUTHEAST MICHIGAN OVERNIGHT. THE ONSET OF THIS FRIGID AIRMASS WILL BE ACCOMPANIED BY STRONG WIND GUSTS UP TO AND POSSIBLY IN EXCESS OF 45 MPH. THE WINDS WILL DIE DOWN TOWARD DAYBREAK SUNDAY MORNING. MIZ047-048-053>055-060>063-068>070-075-076-082-083-201100- /O.NEW.KDTX.WI.Y.0001.130120T0500Z-130120T1100Z/ MIDLAND-BAY-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...CARO... SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON...HOWELL... PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 313 PM EST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY. HAZARDOUS WEATHER... * WINDS WILL TURN WEST OVERNIGHT AND INCREASE TO 25 TO 30 MPH...WITH GUST AROUND 45 MPH. * THE WINDS WILL ALSO USHER IN ARCTIC AIR...LEADING TO WIND CHILLS DROPPING INTO THE SINGLE DIGITS. IMPACTS... * THE STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * SMALL TREE BRANCHES MAY BE BLOW DOWN AND THUS SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ049-201100- /O.NEW.KDTX.WI.Y.0001.130120T0500Z-130120T1100Z/ HURON- INCLUDING THE CITY OF...BAD AXE 313 PM EST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY. HAZARDOUS WEATHER... * WINDS WILL TURN WEST OVERNIGHT AND INCREASE TO 25 TO 35 MPH...WITH GUST AROUND 50 MPH. A FEW HIGHER GUSTS ARE POSSIBLE ALONG THE LAKE HURON SHORELINE FROM CASEVILLE UP TO PORT AUSTIN. * THE WINDS WILL ALSO USHER IN ARCTIC AIR...LEADING TO WIND CHILLS DROPPING INTO THE SINGLE DIGITS. IMPACTS... * THE STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * SMALL TREE BRANCHES WILL LIKELY BE BLOW DOWN AND THUS SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ SC
3 follow-up statements
208 WWUS73 KDTX 200247 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 947 PM EST SAT JAN 19 2013 ...STRONG WINDS WILL DEVELOP OVERNIGHT... .AN ARCTIC COLD FRONT WILL TRACK ACROSS SOUTHEAST MICHIGAN OVERNIGHT. THE ONSET OF THIS FRIGID AIRMASS WILL BE ACCOMPANIED BY STRONG WIND GUSTS IN EXCESS OF 45 MPH. THE WINDS WILL DIE DOWN TOWARD DAYBREAK SUNDAY MORNING. MIZ047-048-053>055-060>063-068>070-075-076-082-083-201100- /O.CON.KDTX.WI.Y.0001.130120T0500Z-130120T1100Z/ MIDLAND-BAY-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...CARO... SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON...HOWELL... PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 947 PM EST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... HAZARDOUS WEATHER... * WINDS WILL TURN WEST OVERNIGHT AND INCREASE TO 25 TO 30 MPH... WITH GUSTS OF 45 TO 50 MPH. * THE WINDS WILL ALSO USHER IN ARCTIC AIR...LEADING TO WIND CHILLS DROPPING INTO THE SINGLE DIGITS. IMPACTS... * THE STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * SMALL TREE BRANCHES MAY BE BLOW DOWN AND THUS SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ049-201100- /O.CON.KDTX.WI.Y.0001.130120T0500Z-130120T1100Z/ HURON- INCLUDING THE CITY OF...BAD AXE 947 PM EST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... HAZARDOUS WEATHER... * WINDS WILL TURN WEST OVERNIGHT AND INCREASE TO 25 TO 35 MPH... WITH GUST AROUND 50 MPH. A FEW HIGHER GUSTS ARE POSSIBLE ALONG THE LAKE HURON SHORELINE FROM CASEVILLE UP TO PORT AUSTIN. * THE WINDS WILL ALSO USHER IN ARCTIC AIR...LEADING TO WIND CHILLS DROPPING INTO THE SINGLE DIGITS. IMPACTS... * THE STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * SMALL TREE BRANCHES WILL LIKELY BE BLOW DOWN AND THUS SPORADIC POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$
583
WWUS73 KDTX 200827
NPWDTX
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
327 AM EST SUN JAN 20 2013
...VERY STRONG WESTERLY WINDS DECREASING THIS MORNING...
.AN ARCTIC COLD FRONT HAS CLEARED SOUTHEAST MICHIGAN EARLY THIS MORNING.
WESTERLY WIND GUSTS OF 45 TO 55 MPH HAVE BEEN REPORTED. THESE WINDS WILL
DIE DOWN TOWARD DAYBREAK.
MIZ047-048-053>055-060>063-068>070-075-076-082-083-201300-
/O.EXT.KDTX.WI.Y.0001.000000T0000Z-130120T1300Z/
MIDLAND-BAY-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...CARO...
SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON...HOWELL...
PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
327 AM EST SUN JAN 20 2013
...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING...
THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST THIS MORNING.
HAZARDOUS WEATHER...
* WESTERLY WINDS HAVE GUSTED BETWEEN 45 AND 55 MPH WITH ISOLATED
WIND GUSTS TO 60 MPH.
* WESTERLY WINDS HAVE JUST ABOUT PEAKED OUT...AND WILL SLOWLY
DIMINISH TOWARD SUNRISE.
IMPACTS...
* SCATTERED POWER OUTAGES DUE TO DOWNED BRANCHES AND WIRES.
* THE STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
DIFFICULT...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS.
PRECAUTIONARY/PREPAREDNESS
ACTIONS...
* A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.
* PREPARE...PLAN...AND STAY INFORMED. VISIT
HTTP://GO.USA.GOV/RR8
&&
$$
MIZ049-201300-
/O.EXT.KDTX.WI.Y.0001.000000T0000Z-130120T1300Z/
HURON-
INCLUDING THE CITY OF...BAD AXE
327 AM EST SUN JAN 20 2013
...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING...
THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST THIS MORNING.
HAZARDOUS WEATHER...
* WESTERLY WINDS 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH EARLY THIS
MORNING.
IMPACTS...
* SCATTERED POWER OUTAGES DUE TO DOWNED BRANCHES AND WIRES.
* THE STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
DIFFICULT...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.
* PREPARE...PLAN...AND STAY INFORMED. VISIT
HTTP://GO.USA.GOV/RR8
&&
$$
SF306 WWUS73 KDTX 201249 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 749 AM EST SUN JAN 20 2013 MIZ047-048-053>055-060>063-068>070-075-076-082-083-201400- /O.EXP.KDTX.WI.Y.0001.000000T0000Z-130120T1300Z/ MIDLAND-BAY-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...CARO... SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON...HOWELL... PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 749 AM EST SUN JAN 20 2013 ...WIND ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING. HAZARDOUS WEATHER... * WINDS WILL GUST TO NEAR 30 MPH EARLY THIS MORNING. * WINDS WILL THEN STEADILY DECREASE DURING THE REST OF THE MORNING. IMPACTS... * WEST WINDS GUSTED TO BETWEEN 45 AND 55 MPH OVERNIGHT WITH ISOLATED WIND GUSTS TO 60 MPH. * SCATTERED POWER OUTAGES OCCURRED DUE TO DOWNED LIMBS AND WIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ MIZ049-201400- /O.EXP.KDTX.WI.Y.0001.000000T0000Z-130120T1300Z/ HURON- INCLUDING THE CITY OF...BAD AXE 749 AM EST SUN JAN 20 2013 ...WIND ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING. HAZARDOUS WEATHER... * WINDS WILL GUST TO NEAR 30 MPH EARLY THIS MORNING. * WINDS WILL THEN STEADILY DECREASE DURING THE REST OF THE MORNING. IMPACTS... * WEST WINDS GUSTED TO BETWEEN 45 AND 55 MPH OVERNIGHT WITH ISOLATED WIND GUSTS TO 60 MPH. * SCATTERED POWER OUTAGES OCCURRED DUE TO DOWNED LIMBS AND WIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ DG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Jan 19, 12:04 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Jan 19, 12:04 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1204 PM EST SAT JAN 19 2013
.AVIATION...
//DISCUSSION...
RAPID DEEPENING OF LOW PRESSURE TRACKING ACROSS THE NORTHERN GREAT
LAKES THIS AFTERNOON/EVENING AND INTO QUEBEC OVERNIGHT WILL FORCE A
STRONG COLD FRONT ACROSS SE MI BETWEEN 03Z AND 05Z. WHILE A PERIOD
OF MVFR TYPE CIGS IN RAIN AND SNOW SHOWERS MAY PRECEDE THIS
FRONT...THE BIGGEST IMPACT TO AVIATION WILL BE THE STRONG POST
FRONTAL WINDS AS ARCTIC AIR OVERSPREAD THE REGION. WIND GUSTS AROUND
35 KNOTS CERTAINLY LOOK LIKELY IN THE POST FRONTAL AIRMASS. THE
WIND GUSTS SHOULD EAST TOWARD 10 OR 11Z.
FOR DTW...SOUTHWEST WIND GUSTS AROUND 25 KNOTS SHOULD PERSIST INTO
THE EVENING. THE COLD FRONT WILL ADVANCE ACROSS METRO AROUND 5 Z.
THE FRONT WILL MARK A VEERING OF THE WINDS TO THE WEST...WITH THE
PEAK GUSTS EXPECTED AN HOUR OR TWO FOLLOWING FROPA. THE WINDS GUSTS
ARE EXPECTED TO SUBSIDE RATHER DRAMATICALLY AROUND SUNRISE SUNDAY.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE WESTERLY WIND GUSTS WILL EXCEED CROSSWIND
THRESHOLDS OVERNIGHT.
* MEDIUM CONFIDENCE OF CEILINGS BELOW 5000 FT TONIGHT.
&&
.PREV DISCUSSION...ISSUED 1017 AM EST SAT JAN 19 2013
UPDATE...
WHILE THE REGIONAL RADAR LOOP SHOWS QUITE A BIT OF RETURNS ACROSS
THE GREAT LAKES WITHIN A BROAD REGION OF ISENTOPIC ASCENT...THE ONLY
LOCALS THUS FAR WHICH HAVE REPORTED PRECIP HAVE BEEN ACROSS NRN
WISCONSIN AND NRN MI. DRY AIR BELOW 700MB HAS BEEN EFFECTIVELY
LIMITING RETURNS FROM REACHING THE GROUND OVER SRN LOWER MI.
PERSISTENT ASCENT THROUGH THE DAY UNDER THE BROAD WARM AIR
ADVECTION REGIME WILL ACT TO MOISTEN THIS DRY LAYER A BIT AND WILL
CONTINUE TO WARRANT A LOW CHANCE OF PRECIP THIS AFTERNOON AND
EVENING...MAINLY NORTH OF METRO DETROIT WHERE FORCING WILL BE A
LITTLE STRONGER. ANY PRECIP THAT MANAGES TO REACH THE GROUND TODAY
WILL FALL AS RAIN AS LOW LEVEL WARMING HAS BEEN QUITE EFFICIENT
THIS MORNING. CONTINUED SW FLOW TODAY AND THE CURRENT
OBSERVATIONAL TRENDS OVER SW LOWER MI AND NRN INDIANA WILL BE
SUPPORTIVE OF A SLIGHT UPWARD ADJUSTMENT IN FCST AFTERNOON HIGHS
ACROSS THE NRN HALF OF THE FORECAST AREA THIS AFTERNOON.
PREV DISCUSSION...ISSUED 255 AM EST SAT JAN 19 2013
SHORT TERM...TODAY AND TONIGHT
ARCTIC FRONT TO SLIDE THROUGH THE STATE TONIGHT...AS UPPER LEVEL
WAVE CURRENTLY OVER SOUTH CENTRAL CANADA CONTINUES TO DEEPEN AND DIG
SOUTHEAST. RAPID DEEPENING OF THE SURFACE LOW (6 MB IN 6 HRS) WILL
TAKE PLACE TONIGHT...AS THE LOW TRAVERSES THROUGH THE NORTHERN GREAT
LAKES AND SLIPS INTO ONTARIO. IT LOOKS TO BE VERY WINDY TONIGHT...AS
WE CONTEND WITH POTENTIAL SNOW SQUALLS WITH THE ACTUAL FRONT PASSAGE
IN THE LATE EVENING HOURS...AND THEN POST FRONTAL WESTERLY
WINDS...AS 925-850 MB WINDS PROGGED TO HOVER CLOSE TO 50 KNOTS. THE
6 HR RISE/FALL PRESSURE COUPLET IS GOOD...IN EXCESS OF 20 MB...BUT
LOOKS TO BE A TOUCH TOO FAR TO THE NORTH TO BE HIGHLY CONFIDENT IN A
WIND ADVISORY. STILL...IT APPEARS LIKELY WIND GUSTS WILL BE IN THE
40 TO 45 MPH RANGE....BUT WILL LET DAY SHIFT ISSUE APPROPRIATE
HEADLINE IF NEEDED. WILL BE KIND OF SURPRISED IF WE DONT SEE SOME
SNOW SHOWER/SNOW SQUALL ACTIVITY TONIGHT...AS STEEP LOW LEVEL LAPSE
RATES INTERSECT THE DENDRITIC SNOW GROWTH REGION. ABOUT 3 G/KG OF
SPECIFIC HUMIDITY SEEN AT 850 MB...WHICH SHOULD BE SUFFICIENT...AND
A QUICK INCH OF SNOW ACCUMULATION IS NOT OUT OF THE QUESTION.
BIG SWING IN TEMPERATURES TO OCCUR OVER THE NEXT 24 HOURS. CURRENT
TEMPS STILL HOLDING IN THE MID 30S ACROSS MOST LOCATIONS. WITH
CONTINUED STRONG LOW LEVEL SOUTHWEST FLOW AND AMPLE SUNSHINE
EXPECTED THIS MORNING...ANOTHER 10 DEGREES SEEMS REASONABLE (MAXES
IN THE MID 40S)...WHICH IS SUPPORTED BY 925 MB TEMPS IN THE LOW
SINGLE NUMBERS. TONIGHTS MINS ARE MORE OR LESS TIED TO TIMING...AS
LOW LEVEL COLD ADVECTION WILL BE STRONG AND PERSISTING AFTER 12Z
SUNDAY. WITH THE CLOUDS AND HEAT FLUX FROM LAKE MICHIGAN...WILL NOT
DEVIATE FAR FROM 20 DEGREES...WHICH IS ALSO IN LINE WITH LATEST
GUIDANCE.
LONG TERM...SUNDAY THROUGH FRIDAY
MUCH COLDER WEATHER WILL SET IN ON SUNDAY IN WAKE OF ARCTIC FRONT
THAT WILL BE POSITIONED WELL EAST OF THE AREA BY SUNDAY MORNING AS
STRONG LOW PRESSURE SYSTEM RACES INTO QUEBEC. THE DEEP UPPER TROUGH
THAT BECOMES ESTABLISHED OVER CENTRAL/EASTERN NOAM IN THE WAKE OF
THIS PASSING SYSTEM WILL BRING SUCCESSIVELY COLDER READINGS TO THE
AREA INTO TUESDAY WITH H85 TEMPERATURES BOTTOMING OUT NEAR -25C.
ON SUNDAY...INITIAL COLD AIR ADVECTION WILL BE OFFSET BY DAYTIME
HEATING TO CREATE ESSENTIALLY STEADY TEMPERATURES IN THE UPPER TEENS
TO LOWER 20S DURING THE DAY. HIGHS MONDAY THROUGH WEDNESDAY WILL
HOLD IN THE TEENS WITH LOWS IN THE SINGLE DIGITS FOR THE MOST PART.
WITH SUCH LARGE DELTA-TS ABOVE GREAT LAKE WATERS...LAKE EFFECT
MACHINE WILL BE VERY ACTIVE DURING THE COLDEST PERIOD. WOULD EXPECT
THE FORECAST NORTHWEST LOW LEVEL FLOW TO BACK A BIT MORE THAN THE
MODEL CONSENSUS DUE TO LAKE AGGREGATE TROUGHING WHICH SHOULD NOT
TAKE TOO LONG TO ESTABLISH WITH SUCH A COLD AIRMASS. THIS WILL PUT
AREA FROM THE M-59 CORRIDOR SOUTH IN THE ZONE WHERE LAKE EFFECT
SNOW SHOWERS WILL BE MOST PREVALENT. WHILE IT IS DIFFICULT TO
PINPOINT EXACT ACCUMULATIONS IN SUCH A PATTERN...WOULD EXPECT SOME
AREAS TO RECEIVE LIGHT ACCUMULATIONS DURING THIS TIME FRAME.
LATER IN THE FORECAST PERIOD...00Z MODEL RUNS HAVE BEGUN TRENDING
TOWARD THE FRIDAY 12Z ECMWF RUN (WITH 00Z ECMWF REMAINING VERY
CONSISTENT) IN TRACKING A NOTABLE PACIFIC SHORTWAVE INTO THE AREA
ALONG THE EDGE OF THE ARCTIC AIRMASS AND ALLOWING A DECENT SYSTEM TO
DEVELOP IN THE GREAT LAKES/OHIO VALLEY AS THIS WAVE PHASES WITH ANY
ARCTIC ENERGY SWEEPING THROUGH THE EXISTING UPPER TROUGH. DETAILS
REMAIN SOMEWHAT MURKY...BUT IT APPEARS THE ARCTIC AIRMASS WILL NOT
BUDGE MUCH INTO FRIDAY AS THIS SYSTEM ENCROACHES/PASSES THE AREA.
IF THIS BASIC TREND HOLDS...THIS WILL MAINTAIN TEMPERATURES BELOW
AVERAGE...ALBEIT MILDER THAN EARLY NEXT WEEK...FOR THE BALANCE OF
THIS FORECAST PERIOD WITH A DECENT CHANCE AT A MORE WIDESPREAD LIGHT
TO MODERATE PRECIPITATION EVENT (AS OPPOSED TO LAKE EFFECT SNOW
SHOWER ACTIVITY) SOMEWHERE IN THE LATE THURSDAY TO EARLY FRIDAY TIME
FRAME.
MARINE...
A QUICKLY DEEPENING LOW PRESSURE SYSTEM WILL TRACK THROUGH THE
NORTHERN GREAT LAKES TONIGHT...USHERING IN A FRESH ARCTIC AIR BLAST
TO THE CENTRAL GREAT LAKES REGION. LATEST MODEL DATA SUGGEST GALE
FORCE WINDS ACROSS ALL MARINE AREAS TONIGHT...WITH GUSTS APPROACHING
STORMS OVER THE OPEN WATERS OF LAKE HURON.
VERY COLD AIRMASS WILL PERSIST FOR THE REST OF THE WEEKEND...WITH
LAKE INDUCED TROUGHING OVER LAKE HURON STILL PROMOTING WIND SPEEDS
OF 20 TO 30 KNOTS. SURFACE TROUGH/LOW PRESSURE WILL TAKE MORE OF A
HOLD ON MONDAY...RESULTING IN FURTHER WEAKENING OF THE WINDS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...SAGINAW BAY...UNTIL 7 PM SATURDAY.
GALE WARNING...SAGINAW BAY...FROM 7 PM SATURDAY TO 11 AM SUNDAY.
GALE WARNING...LHZ361-LHZ362-LHZ363...FROM 7 PM SATURDAY TO 4 PM
SUNDAY.
HEAVY FREEZING SPRAY WARNING...LHZ361-LHZ362...FROM 1 AM SUNDAY TO
4 PM SUNDAY.
FREEZING SPRAY ADVISORY...LHZ363...FROM 3 AM SUNDAY TO 4 PM SUNDAY.
GALE WARNING...LHZ462-LHZ463-LHZ464...FROM 11 PM SATURDAY TO 4 PM
SUNDAY.
FREEZING SPRAY ADVISORY...LHZ462-LHZ463-LHZ464...FROM 6 AM SUNDAY
TO 4 PM SUNDAY.
GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON...FROM 11 PM SATURDAY TO 11 AM SUNDAY.
LAKE ST CLAIR...
GALE WARNING...FROM 11 PM SATURDAY TO 7 AM SUNDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...FROM 11 PM SATURDAY TO 7 AM SUNDAY.
SMALL CRAFT ADVISORY...UNTIL 11 PM SATURDAY.
&&
AVIATION.....SC
UPDATE.......SC
SHORT TERM...SF
LONG TERM....DG
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jan 19, 3:30 AM EST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 330 AM EST SAT JAN 19 2013 MIZ047>049-053>055-060>063-068>070-075-076-082-083-200930- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 330 AM EST SAT JAN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL DEVELOP IN THE WAKE OF A PASSING ARCTIC COLD FRONT TONIGHT. SOUTHWEST WINDS WILL SHIFT TO THE WEST AND NORTHWEST AROUND MIDNIGHT AS THIS FRONT SURGES THROUGH THE REGION. WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED AND A WIND ADVISORY MAY BE NEEDED FOR ALL OR PARTS OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-200930- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 330 AM EST SAT JAN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT TONIGHT FOR ALL MARINE AREAS WITH A SMALL CRAFT ADVISORY IN EFFECT LEADING UP TO THIS WARNING FOR SAGINAW BAY AND WESTERN LAKE ERIE. REFER TO THE LATEST MARINE FORECASTS AND STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE WARNINGS CONTINUE INTO SUNDAY FOR LAKE HURON. REFER TO THE LATEST MARINE FORECASTS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 9:37 AM EST | Heavy Freezing Spray Warning | DTX | 29 hr | |
| Jan 19, 9:37 AM EST | Heavy Freezing Spray Advisory | DTX | 6 hr |
Nearby
Wind Advisories in Michigan, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.